Regularized Discrete Optimal Transport

Abstract : This article introduces a generalization of the discrete optimal transport, with applications to color image manipulations. This new formulation includes a relaxation of the mass conservation constraint and a regularization term. These two features are crucial for image processing tasks where one must take into account families of multimodal histograms with large mass variation across modes. The corresponding relaxed and regularized transportation problem is the solution of a convex optimization problem. Depending on the regularization used, this minimization can be solved using standard linear programming methods or first order proximal splitting schemes. The resulting transportation plan can be used as a color transfer map, which is robust to mass variation across image color palettes. Furthermore, the regularization of the transport plan helps remove colorization artifacts due to noise amplification. We also extend this framework to compute the barycenter of distributions. The barycenter is the solution of an optimization problem, which is separately convex with respect to the barycenter and the transportation plans, but not jointly convex. A block coordinate descent scheme converges to a stationary point of the energy. We show that the resulting algorithm can be used for color normalization across several images. The relaxed and regularized barycenter defines a common color palette for those images. Applying color transfer toward this average palette performs a color normalization of the input images.
Type de document :
Article dans une revue
SIAM Journal on Imaging Sciences, Society for Industrial and Applied Mathematics, 2014, 7 (3), pp.1853-1882. 〈10.1137/130929886〉
Liste complète des métadonnées

https://hal.archives-ouvertes.fr/hal-00988765
Contributeur : Jean-François Aujol <>
Soumis le : vendredi 9 mai 2014 - 09:57:01
Dernière modification le : jeudi 2 février 2017 - 21:21:33

Identifiants

Collections

Citation

Sira Ferradans, Nicolas Papadakis, Gabriel Peyré, Jean-François Aujol. Regularized Discrete Optimal Transport. SIAM Journal on Imaging Sciences, Society for Industrial and Applied Mathematics, 2014, 7 (3), pp.1853-1882. 〈10.1137/130929886〉. 〈hal-00988765〉

Partager

Métriques

Consultations de la notice

334